Tornado, Randolph
- When
- May 6, 7:35 PM CST
- Where
- Randolph County, Walsh
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.083, -89.850
A storm spotter reported a brief tornado in an open field near Walsh.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 6, 12:00 PM CST, 7 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT TUE MAY 6 2003 MOISTURE AT 850 WAS BEGINNING TO ADVECT NEWD ACROSS THE LOWER MS VALLEY THIS MORNING. ETA SIMILAR WITH MONS RUN WITH 100 KT H3 JET ACROSS THE TX PANHANDLE BY MIDNIGHT WITH 2ND JET VICINITY OF LM PROVIDING JET COUPLING. SIGNIFICANT DIVERGENCE FORECAST ACROSS IL AND AR. MSAS AT NOON INDICATED SURFACE MOISTURE CONVERGENCE ACROSS CENTRAL MO AT NOON WITH MOST UNSTABLE AIR ACROSS THE ERN OZARKS. HIGH MOISTURE FORECAST BY NGM, ETA AND GFS WITH ALL 3 FORECASTING KS IN THE MID 30S TO LOW 40S ACROSS PTNS OF THE AREA THIS EVE. THE GFS IS MORE AGGRESSIVE WITH THE PARAMETER. FLASH FLOOD GUIDANCE HAS 1.0 TO 1.5 INCHES ACROSS MOST OF THE CWA. LOCALLY HEAVY RAIN ARE LIKELY TO EXCEED THESE VALUES AND WILL ISSUE A FLOOD WATCH FOR ENTIRE CWA FOR TONIGHT. SERIOUS OF SHORT WAVES WILL AFFECT THE AREA LATER IN THE WEEK. ETA FORECASTS H5 80 M HEIGHT FALL CENTER OVER NM THU MORNING WITH 120 M HFC DIGGING INTO NRN CA. THE GFS IS VERY SIMILAR. LEAD SYSTEM IS FORECAST TO DIG INTO NW MO/SW IA BY THU MIDN BY BOTH ETA AND GFS. STRONG SHORT WAVE IS FORECAST TO MOVE OUT OF THE CENTRAL ROCKIES SAT MORNING AND PLOW INTO THE GREAT LAKES REGION BY SUN MORNING. GFS IS FORECASTING A 180 M HFC NR MKE BY 12Z SUN. IN THE EXTENDED PERIOD, THE GFS AND ECMWF BOTH FORECAST STRONG H5 SHORT WAVES ROTATING INTO THE CENTRAL PLAINS WITH THE GFS CLOSING OFF THE LOW OVR THE HIGH PLAINS OF CO. AS A RESULT, GFS IS SLOWER WITH SYSTEM THAN ECMWF BY SUN. THE ECMWF IS VERY SIMILAR IN FORECASTING A DEEP SURFACE LOW NR LS BY SUN MORNING. THINGS QUIET EARLY NEXT WEEK WITH THE GFS SHIFTING THE STRONG SHORT WAVES FURTHER N. .STL...FLOOD WATCH FOR THE ENTIRE CWA FOR TONIGHT
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1215 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE WEATHER IS POSSIBLE OVER PARTS OF MISSOURI AND ILLINOIS THIS AFTERNOON AND EVENING. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTH OF A PARIS TO BOWLING GREEN MISSOURI TO LITCHFIELD ILLINOIS LINE. SOME CITIES INCLUDED IN THE MODERATE RISK AREA ARE COLUMBIA...JEFFERSON CITY...ST LOUIS...FARMINGTON... BELLEVILLE AND CENTRALIA. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COVERS THE REST OF THE AREA OVER WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. LOW PRESSURE OVER OKLAHOMA WILL MOVE NORTHEAST ALONG A FRONTAL BOUNDARY OVER SOUTHERN MISSOURI THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT AND MOVE INTO THE AREA THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS ARE EXPECTED TO BE SEVERE GIVEN THE STRONG ATMOSPHERIC WINDS AND VERY UNSTABLE CONDITIONS OVER THE REGION. THESE STORMS WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL UP TO THE SIZE OF BASEBALLS. HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...GENERALLY SOUTH OF INTERSTATE 70. THERE IS A RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA ON THURSDAY. A SERIES OF STORM SYSTEMS WIL MOVE ALONG A STALLED FRONTAL SYSTEM LOCATED OVER SOUTHERN MISSOURI AND ILLINOIS. STRONG THUNDERSTORMS ARE ALSO POSSIBLE ON SATURDAY AND SUNDAY AS YET ANOTHER STORM SYSTEM MOVES THROUGH THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0801 PM 2E FESTUS MO 1.75 INCH HAIL
05/06/03 JEFFERSON REPORTED IN CRYSTAL CITY
BY HAM RADIO.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM BARNHART MO 1.00 INCH HAIL
05/06/03 JEFFERSON REPORTED BY HAM RADIO.
0805 PM WEINGARTEN MO 0.75 INCH HAIL
05/06/03 STE GENEVIEVE REPORTED BY HAM RADIO.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM BONNE TERRE MO WIND DAMAGE
05/06/03 ST FRANCOIS NUMEROUS TREES AND POWER
LINES...SOME ON TOP OF
CARS WITH PEOPLE TRAPPED.
REPORTED BY HAM RADIO.
TIME ESTIMATED.
0817 PM RUMA IL 0.88 INCH HAIL
05/06/03 RANDOLPH REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
821 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM DE SOTO MO WIND DAMAGE
05/06/03 JEFFERSON EXTENSIVE TREE AND POWER
LINE DAMAGE. CITY IS
WITHOUT POWER. REPORTED
BY HAM RADIO.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
831 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0831 PM 2SW MARISSA IL FUNNEL CLOUD
05/06/03 ST. CLAIR MOVING
NORTHEAST...REPORTED BY
HAM RADIO.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM HECKER IL 0.75 INCH HAIL
05/06/03 MONROE REPORTED BY HAM RADIO.
0830 PM WALSH IL FUNNEL CLOUD
05/06/03 RANDOLPH REPORTED BY THE PUBLIC.The St Louis radar (KLSX), 100 km away, was scanning. The volume nearest the first event began at 01:36 UTC.
1 tornado. Local standard time, as filed.
A storm spotter reported a brief tornado in an open field near Walsh.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyThe tornado archive for Illinois, 2003Warnings in Illinois, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359906.